0
RESEARCH PAPERS

Nonstationary Response Analysis of a Duffing Oscillator by the Wiener-Hermite Expansion Method

[+] Author and Article Information
I. I. Orabi, G. Ahmadi

Department of Mechanical and Industrial Engineering, Clarkson University, Potsdam, NY 13676

J. Appl. Mech 54(2), 434-440 (Jun 01, 1987) (7 pages) doi:10.1115/1.3173033 History: Received February 24, 1986; Revised July 31, 1986; Online July 21, 2009

Abstract

The Wiener-Hermite functional series expansion method is used to analyze the nonstationary response of a Duffing oscillator under random excitations. The formal procedure for the derivation of the deterministic equations governing the Wiener-Hermite kernel functions is described. The first three terms in the series are retained. The nonstationary response of a damped Duffing oscillator subjected to a modulated white noise is studied. For several values of nonlinearity strength and different damping coefficients the nonstationary mean-square responses are obtained. The results are compared with those found by a single-term expansion and other methods. It is shown that mean-square responses obtained by the three-term expansion agree with the exact stationary variances and the simulation results.

Copyright © 1987 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In